MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBE-150
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.This event is considered reportable due to behavior of the device noticed during ex vivo troubleshooting following a non-reportable complaint.Csi id: (b)(6).
 
Event or Problem Description
Orbital atherectomy treatment with a stealth orbital atherectomy device (oad) was selected for a long diffusely diseased right superficial femoral, popliteal tibial and tibioperoneal trunk arteries.Several treatments were administered on each speed in the first two lesions.The oad was advanced to the third lesion, however the oad did not spin when prompted.Despite troubleshooting, the issue recurred.The oad was removed and replaced with a second device to continue treatment.The procedure was completed with balloon angioplasty.Additional ex vivo testing was performed, and the oad spun.However, it would not stop spinning until the brake was unlocked.
 
Additional Manufacturer Narrative
The reported oad was received at csi for analysis.Visual examination did not reveal any damage.When tested for functionality, the oad was powered on and off numerous times, with no issues observed with the start switch.When reviewed, the device data log revealed troubleshooting attempts.At the conclusion of the device investigation analysis, the report that the oad stopped spinning and when tested outside of the body would not stop spinning could not be confirmed through analysis.There was no damage observed on the oad and no events reviewed on the device data log that would have contributed to the stopped spinning and would not stop spinning events.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key10741838
Report Number3004742232-2020-00338
Device Sequence Number3486266
Product Code MCW
UDI-Device Identifier10850000491332
UDI-Public(01)10850000491332(17)220331(10)319814
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberDBE-150
Device Catalogue Number7-10059-08
Device Lot Number319814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/28/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age78 YR
Patient Weight77